Oxaliplatin-induced immune mediated thrombocytopenia

Muhammad S. Beg, Rami S. Komrokji, Kashif Ahmed, Malek M. Safa

Research output: Contribution to journalArticle

17 Citations (Scopus)

Abstract

Oxaliplatin is a third generation platinum compound used in patients with advanced colorectal carcinoma. Recently, the mechanism of a rare drug-induced immune thrombocytopenia in patients receiving oxaliplatin has been described. This complication is caused by oxaliplatin-dependent antibodies directed against platelet surface glycoproteins, and is unrelated to myelosuppression. In this report, we describe two patients who developed thrombocytopenia immediately soon after receiving oxaliplatin. Sensitization presumably had occurred after receiving oxaliplatin during preceding courses of multiagent chemotherapy that included oxaliplatin.

Original languageEnglish (US)
Pages (from-to)925-927
Number of pages3
JournalCancer Chemotherapy and Pharmacology
Volume62
Issue number5
DOIs
StatePublished - Oct 2008

Fingerprint

oxaliplatin
Idiopathic Thrombocytopenic Purpura
Platinum Compounds
Platelet Membrane Glycoproteins
Chemotherapy
Membrane Glycoproteins
Platelets
Thrombocytopenia
Colorectal Neoplasms

Keywords

  • Immune
  • Oxaliplatin
  • Thrombocytopenia

ASJC Scopus subject areas

  • Cancer Research
  • Pharmacology
  • Oncology

Cite this

Oxaliplatin-induced immune mediated thrombocytopenia. / Beg, Muhammad S.; Komrokji, Rami S.; Ahmed, Kashif; Safa, Malek M.

In: Cancer Chemotherapy and Pharmacology, Vol. 62, No. 5, 10.2008, p. 925-927.

Research output: Contribution to journalArticle

Beg, Muhammad S. ; Komrokji, Rami S. ; Ahmed, Kashif ; Safa, Malek M. / Oxaliplatin-induced immune mediated thrombocytopenia. In: Cancer Chemotherapy and Pharmacology. 2008 ; Vol. 62, No. 5. pp. 925-927.
@article{4377c55190ab49cbaf4589207a53e547,
title = "Oxaliplatin-induced immune mediated thrombocytopenia",
abstract = "Oxaliplatin is a third generation platinum compound used in patients with advanced colorectal carcinoma. Recently, the mechanism of a rare drug-induced immune thrombocytopenia in patients receiving oxaliplatin has been described. This complication is caused by oxaliplatin-dependent antibodies directed against platelet surface glycoproteins, and is unrelated to myelosuppression. In this report, we describe two patients who developed thrombocytopenia immediately soon after receiving oxaliplatin. Sensitization presumably had occurred after receiving oxaliplatin during preceding courses of multiagent chemotherapy that included oxaliplatin.",
keywords = "Immune, Oxaliplatin, Thrombocytopenia",
author = "Beg, {Muhammad S.} and Komrokji, {Rami S.} and Kashif Ahmed and Safa, {Malek M.}",
year = "2008",
month = "10",
doi = "10.1007/s00280-007-0675-5",
language = "English (US)",
volume = "62",
pages = "925--927",
journal = "Cancer Chemotherapy and Pharmacology",
issn = "0344-5704",
publisher = "Springer Verlag",
number = "5",

}

TY - JOUR

T1 - Oxaliplatin-induced immune mediated thrombocytopenia

AU - Beg, Muhammad S.

AU - Komrokji, Rami S.

AU - Ahmed, Kashif

AU - Safa, Malek M.

PY - 2008/10

Y1 - 2008/10

N2 - Oxaliplatin is a third generation platinum compound used in patients with advanced colorectal carcinoma. Recently, the mechanism of a rare drug-induced immune thrombocytopenia in patients receiving oxaliplatin has been described. This complication is caused by oxaliplatin-dependent antibodies directed against platelet surface glycoproteins, and is unrelated to myelosuppression. In this report, we describe two patients who developed thrombocytopenia immediately soon after receiving oxaliplatin. Sensitization presumably had occurred after receiving oxaliplatin during preceding courses of multiagent chemotherapy that included oxaliplatin.

AB - Oxaliplatin is a third generation platinum compound used in patients with advanced colorectal carcinoma. Recently, the mechanism of a rare drug-induced immune thrombocytopenia in patients receiving oxaliplatin has been described. This complication is caused by oxaliplatin-dependent antibodies directed against platelet surface glycoproteins, and is unrelated to myelosuppression. In this report, we describe two patients who developed thrombocytopenia immediately soon after receiving oxaliplatin. Sensitization presumably had occurred after receiving oxaliplatin during preceding courses of multiagent chemotherapy that included oxaliplatin.

KW - Immune

KW - Oxaliplatin

KW - Thrombocytopenia

UR - http://www.scopus.com/inward/record.url?scp=49749126792&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=49749126792&partnerID=8YFLogxK

U2 - 10.1007/s00280-007-0675-5

DO - 10.1007/s00280-007-0675-5

M3 - Article

C2 - 18204841

AN - SCOPUS:49749126792

VL - 62

SP - 925

EP - 927

JO - Cancer Chemotherapy and Pharmacology

JF - Cancer Chemotherapy and Pharmacology

SN - 0344-5704

IS - 5

ER -